Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 467, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 21, 2008, 7:58 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2008, 7:58 PM CDT (00:58 UTC)
- Expired
- Sep 21, 2008, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 8:16 PM CDT | HAIL 0.88 | 14 Sse Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 220058
SVRLBF
NEC009-041-115-220145-
/O.NEW.KLBF.SV.W.0467.080922T0058Z-080922T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT SUN SEP 21 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
EASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BREWSTER...
LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF TAYLOR...
* UNTIL 845 PM CDT
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALMERIA
MEADOW STATE WILDLIFE MANAGEMENT AREA TO 7 MILES SOUTH OF
ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA TO MILBURN...OR
ALONG A LINE EXTENDING FROM BREWSTER TO 10 MILES SOUTHEAST OF
BREWSTER TO 17 MILES SOUTH OF BREWSTER...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA BY 805 PM CDT...
GATES BY 810 PM CDT...
ALMERIA BY 815 PM CDT...
HORSESHOE BEND LAKE AND TAYLOR BY 835 PM CDT...
SARGENT BY 840 PM CDT...
KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND CALAMUS
RESERVOIR STATE RECREATION AREA BY 845 PM CDT...
THESE STORM HAVE HAD A HISTORY OF PRODUCING LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4208 9929 4186 9924 4164 9928 4163 9991
4184 9990 4201 9990
TIME...MOT...LOC 0057Z 266DEG 24KT 4195 9974 4184 9968
4170 9975
$$
132 follow-up statements
000
WWUS53 KLBF 220119
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT SUN SEP 21 2008
NEC009-041-115-220145-
/O.CON.KLBF.SV.W.0467.000000T0000Z-080922T0145Z/
CUSTER NE-BLAINE NE-LOUP NE-
819 PM CDT SUN SEP 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LOUP...SOUTHEASTERN BLAINE AND NORTH CENTRAL CUSTER COUNTIES...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA TO ALMERIA TO GATES...
OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF BREWSTER TO 12 MILES
NORTHWEST OF TAYLOR TO 15 MILES WEST OF TAYLOR...MOVING EAST AT 21
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALMERIA BY 825 PM CDT...
HIGHWAY 91 MILE MARKER 40 BY 840 PM CDT...
HIGHWAY 183 MILE MARKER 130...HORSESHOE BEND LAKE...HIGHWAY 183
MILE MARKER 140 AND TAYLOR BY 845 PM CDT...
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED NORTH OF MILBURN WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 4164 9928 4163 9991 4191 9990 4208 9929
4186 9924
TIME...MOT...LOC 0119Z 267DEG 18KT 4195 9962 4184 9956
4170 9964
$$
13000
WWUS53 KLBF 220126
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT SUN SEP 21 2008
NEC009-041-115-220145-
/O.CON.KLBF.SV.W.0467.000000T0000Z-080922T0145Z/
CUSTER NE-BLAINE NE-LOUP NE-
825 PM CDT SUN SEP 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LOUP...SOUTHEASTERN BLAINE AND NORTH CENTRAL CUSTER COUNTIES...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MILBURN...OR 14 MILES
SOUTHEAST OF BREWSTER...MOVING EAST AT 18 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA BY
835 PM CDT...
ALMERIA...6 MILES NORTHWEST OF HIGHWAY 91 MILE MARKER 40 AND 9
MILES WEST OF HIGHWAY 183 MILE MARKER 130 BY 845 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4164 9928 4167 9988 4186 9987 4208 9929
4186 9924
TIME...MOT...LOC 0125Z 250DEG 16KT 4180 9967
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:23 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 21, 3:23 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SUN SEP 21 2008 .SYNOPSIS... MOST OF SHOWERS FROM THIS MORNING THOUGH MID AFTN HAVE LIFTED INTO SCTRL SD. CLEARING AND DESTABILIZATION IN SERN WY AND WRN PNHDLE HAVE CONTRIBUTED TO ISOLATED TSRA. && .DISCUSSION... FORECAST CHALLENGE REMAINS POPS AND COVERAGE TONIGHT AND SEVERE THREAT. MODELS ARE IN POOR AGREEMENT WITH RESULTING QPFS. GIVEN CURRENT DEVELOPMENT TO OUR WEST...EXPECT ISOLATED TO WIDELY SCATTERED COVERAGE. A FEW SEVERE POSSIBLE DUE TO FAVORABLE 40-50KTS DEEP LAYER SHEAR AND SB CAPES UP TO 1000J/KG ACROSS OUR WEST. AREAS WEST OF VTN THROUGH OGA STILL MOST FAVORABLE FOR A FEW SEVER THROUGH EARLY EVENING. OVERNIGHT BOUNDARY LAYER MOISTURE FURTHER DEEPENS WITH STRATUS TO BECOME EXTENSIVE EAST OF LBF THROUGH VTN. THE SURFACE TROUGH WILL POSITION ITSELF ACROSS CNTRL PNHDL BY AFTN WHERE DEEPER MOISTURE AND INCREASING SHEAR WILL LEAD TO A BETTER DAY FOR STORM DEVELOPMENT. BETTER SURFACE HEATING WITH HIGHS IN THE MID 80S WILL LEAD TO GREATER DESTABILIZATION BY LATE AFTERNOON FOR THUNDERSTORMS TO FORM ALONG THE TROUGH AND MOVE EAST AS A STRONGER DISTURBANCE LIFTS NORTHEAST THROUGH THE EVENING. AREAS NORTH OF HIGHWAY 2 WILL HAVE A BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT AND COVERAGE. TUESDAY THE SYSTEM WILL KICK EAST WITH A MORE ZONAL PATTERN FOR DRY CONDITIONS AND A COOL OFF INTO THE UPPER 70S. THIS MAY NOT LAST LONG HOWEVER AS NAM AND GFS POSITION A WARM FRONT ACROSS THE NEBR/KS STATE LINE LATE TUESDAY NIGHT WHICH LIFTS NORTH WEDNESDAY. HAVE INSERTED SLIGHT CHC POPS SOUTH OF I80 LATE TUESDAY NIGHT THEN FURTHER NORTHWARD ACROSS SERN HALF OF FA WEDNESDAY AND WEDNESDAY EVENING. THURSDAY THROUGH SUNDAY...DRY FCST AS WEAK UPPER RIDGE INFLUENCE AND AN UPPER TROUGH APPROACHING BY SUNDAY. 80S TO PREVAIL THU AND FRI COOLING DOWN INTO THE UPPER 70S BY SAT AND SUN. && .AVIATION... GUSTY SOUTH WINDS CONTINUE AHEAD OF SHORT WAVE TROUGH...WHICH WILL PUSH ACROSS THE REGION LATE TOMORROW. CURRENT FORECAST IS VFR INTO TOMORROW...HOWEVER LOW CONFIDENCE BOTH TAF SITES WILL REMAIN VFR THROUGH THE PERIOD. UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS EVENING/OVERNIGHT AND HAS THE POTENTIAL TO PRODUCE MVFR CIGS/VSBY SHRA/TSRA. TIMING OF SCT STORMS MAKE IT DIFFICULT TO PINPOINT A TIME OF OCCURRENCE. FEEL IT IS BETTER TO AMEND WHEN/IF STORMS WILL ARRIVE AT THE TERMINAL SITES. WOULD GIVE KVTN A HIGHER CHANCE OF DROPPING INTO THE MVFR CATEGORY THAN KLBF...AS STORMS WILL BE MOVING NORTHEAST...AFTER INITIATING OVER N CO AND WY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MM
Hazardous weather outlook, Sep 21, 3:55 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT SUN SEP 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-222100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT SUN SEP 21 2008 /255 PM MDT SUN SEP 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS STILL POSSIBLE WITH ISOLATED TO PERHAPS SCATTERED SEVERE THUNDERSTORMS DEVELOPING ACROSS THE PANHANDLE OF NEBRASKA THIS EVENING. THEN STORMS WOULD SPREAD EAST ACROSS WESTERN NEBRASKA. SEVERE STORMS...IF THEY DEVELOP...THIS EVENING WILL BE CAPABLE OF LARGE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN AS A STALLED OUT COLD FRONT ACROSS NORTH CENTRAL NEBRASKA ACTS AS A FOCUS FOR SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE DURING THE LATE AFTERNOON. THE AREA OF GREATEST CONCERN IS ALONG AND NORTH OF INTERSTATE 80 AND MOISTURE WILL BE SUFFICIENT FOR INTENSE RAINFALL RATES WITH STRONGEST STORMS IN ADDITION TO THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN MONDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Sep 21, 6:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT SUN SEP 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 10 W EUSTIS 40.66N 100.22W
09/21/2008 E0.88 INCH FRONTIER NE PUBLIC
&&
JSWEETLocal storm report, Sep 21, 7:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT SUN SEP 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 SSW BREWSTER 41.87N 99.90W
09/21/2008 E0.88 INCH BLAINE NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 39 min |
| Sep 21, 9:51 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 39 min |
| Sep 21, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 37 min |
| Sep 22, 12:26 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 34 min |
| Sep 22, 3:30 AM CDT | Wind Advisory | LBF | Boyd, Custer, Frontier, Garfield, Holt, Lincoln and 3 more | 17 hr |
| Sep 22, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.